Alert archive / California / Wind Advisories in 2018
Wind Advisory 59, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 30, 2018, 3:29 AM PDT. It took effect at Aug 30, 2018, 4:00 PM PDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2018, 3:29 AM PDT (10:29 UTC)
- In effect from
- Aug 30, 2018, 4:00 PM PDT
- Expired
- Sep 1, 2018, 6:00 AM PDT
- In force
- 38 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
909 WWUS76 KLOX 301029 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 329 AM PDT Thu Aug 30 2018 CAZ039-052-302315- /O.NEW.KLOX.WI.Y.0059.180830T2300Z-180831T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 329 AM PDT Thu Aug 30 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 6 AM PDT Friday. * WINDS...North winds 20 to 30 mph with gusts to 45 mph and isolated gusts to 50 mph will develop late this afternoon and persist through the night. Similar winds and timing are forecast for Friday evening through early Saturday morning. * IMPACTS... Increased potential for power outages. Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ rorke
5 follow-up statements
456 WWUS76 KLOX 302230 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 330 PM PDT Thu Aug 30 2018 CAZ039-052-311000- /O.CON.KLOX.WI.Y.0059.180830T2300Z-180831T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 330 PM PDT Thu Aug 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WINDS...North winds 20 to 30 mph with gusts to 45 mph and isolated gusts to 50 mph will develop later this afternoon and persist through the night. Similar winds and timing are forecast for late Friday afternoon through early Saturday morning. * IMPACTS... Increased potential for power outages. Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
179 WWUS76 KLOX 311024 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 324 AM PDT Fri Aug 31 2018 CAZ039-052-311830- /O.EXT.KLOX.WI.Y.0059.000000T0000Z-180901T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 324 AM PDT Fri Aug 31 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT SATURDAY... * WINDS...North winds 25 to 40 mph with gusts to 50 mph and isolated gusts to 55 mph will continue early this morning, then diminish some. Winds will be strongest between Refugio and Gaviota. Winds are expected to increase again by this afternoon. Expect wind speeds of 25 to 40 mph with gusts to 50 mph from Refugio to Gaviota this evening through early Saturday morning with isolated gusts to 55 mph. North to northeast winds will affect areas east of Goleta to Montecito this evening through tonight as well, with gusts between 35 and 45 mph. * IMPACTS... Increased potential for power outages. Gusty winds will make driving difficult, especially for high profile vehicles including Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan/DB
530 WWUS76 KLOX 311828 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1128 AM PDT Fri Aug 31 2018 CAZ054-010600- /O.EXB.KLOX.WI.Y.0059.180901T0200Z-180901T1200Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 1128 AM PDT Fri Aug 31 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 7 PM this evening to 5 AM PDT Saturday. * WINDS...North winds 25 to 40 mph with gusts to 50 mph will begin in the later afternoon and then peak around 11 pm. Winds will be strongest through the Interstate 5 Corridor with isolated gusts to 55 mph. * IMPACTS... Increased potential for power outages. Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Affected roads include Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-010600- /O.CON.KLOX.WI.Y.0059.000000T0000Z-180901T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1128 AM PDT Fri Aug 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WINDS...North winds 25 to 40 mph are continuing this morning, but have started to diminish. Winds are strongest between Refugio and Gaviota. Winds are expected to increase again by this afternoon. Expect wind speeds of 25 to 40 mph with gusts to 50 mph from Refugio to Gaviota this evening through early Saturday morning with isolated gusts to 55 mph. North to northeast winds will affect areas east of Goleta to Montecito this evening through tonight as well, with gusts between 35 and 45 mph. * IMPACTS... Increased potential for power outages. Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Affected roads include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ jld
537 WWUS76 KLOX 010614 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1114 PM PDT Fri Aug 31 2018 CAZ054-011300- /O.EXT.KLOX.WI.Y.0059.000000T0000Z-180901T1300Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 1114 PM PDT Fri Aug 31 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT SATURDAY... * WINDS...North winds 25 to 35 mph with gusts to 45 mph will continue through the overnight hours. Winds will be strongest through the Interstate 5 Corridor with isolated gusts to 55 mph around Whitaker Peak. * IMPACTS... Increased potential for power outages. Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Affected roads include Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-011300- /O.CON.KLOX.WI.Y.0059.000000T0000Z-180901T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1114 PM PDT Fri Aug 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WINDS...North winds 25 to 40 mph with gusts to 50 mph will continue overnight night from Refugio to Gaviota through early Saturday morning with isolated gusts to 55 mph. North to northeast winds will affect areas east of Goleta to Montecito this evening through tonight as well, with gusts between 35 and 45 mph. * IMPACTS... Increased potential for power outages. Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Affected roads include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
133 WWUS76 KLOX 011020 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 320 AM PDT Sat Sep 1 2018 CAZ054-011130- /O.CAN.KLOX.WI.Y.0059.000000T0000Z-180901T1300Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 320 AM PDT Sat Sep 1 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Winds have diminished to below advisory levels through the Interstate 5 Corridor this morning. There will be isolated guts to 45 mph around Whitaker Peak through 6 AM this morning. $$ CAZ039-052-011300- /O.CON.KLOX.WI.Y.0059.000000T0000Z-180901T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 320 AM PDT Sat Sep 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WINDS...North winds 20 to 30 mph with gusts to 45 mph will continue early this morning from Refugio to Gaviota. Gusty northwest to north winds are expected once again late this evening for the same areas between Refugio and Gaviota, but should not be as strong. Another wind advisory might be needed once again for this evening, but strongest gusts should be between 35 and 40 mph. * IMPACTS... Increased potential for power outages. Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Affected roads include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 30, 3:21 AM PDT, 8 minutes earlier.
Area forecast discussion, Aug 30, 3:21 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
321 AM PDT Thu Aug 30 2018
.SYNOPSIS...29/756 PM.
The daily high and low temperatures will be above normal through
next week. This week, a high will bring fair skies, except for an
overnight coastal marine layer that may spread into some valleys.
Next week, a low will approach for increasing cloudiness and
slightly cooler temperatures.
&&
.SHORT TERM (TDY-SAT)...30/319 AM.
Low clouds have developed across the Central Coast and portions of
the Santa Ynez vly. Otherwise...mostly clear skies overhead with
just a few high clouds drifting through. Hgts will rise slightly
as an upper high pushes westward. Gradients have turned weakly
offshore from the north and remain weakly onshore to the east.
The sunshine, northerly offshore flow and higher hgts will bring a
few degrees of warming to all areas today. Max temps will be a
degree or two above normal every where xcp for the immediate coast
today.
A weak trof will shoot through the state on Friday. The lower hgts
will cool the interior (xcp the Paso Robles area where north winds
will bring some warming). The coasts and vlys will warm as
offshore flow from the north and weaker onshore flow to the east
bring 2 to 4 degrees of warming despite the lower hgts.
Hgts continue to fall on Saturday as the trof moves into Nevada.
The offshore trends reverse and most areas will see 2 to 4 degrees
of cooling.
The night through morning low cloud pattern will not change much
and if anything will decrease across the Central Coast due to the
offshore flow and trends.
Sundowner winds are expected to be slightly stronger and more
widespread tonight and again Friday night. The forecast SBA-SMX
gradient is expected to peak around -4.5 mb this evening. These
gradients will generate widespread wind gusts between 30 to 40
mph, with localized wind gusts up to 50 mph in the favored areas
above Gaviota and Refugio. Wind Advisories have been issued for
the SBA south coast and the Santa Ynez range from late this
afternoon to early Friday morning. The downsloping winds will
drive temperatures well into the 80s and lower 90s in many areas
across the SBA south coast. This combined with lowering humidities
will bring elevated fire weather conditions across the SBA south
coast and Santa Ynez mountains Tonight into Friday night.
.LONG TERM (SUN-WED)...29/214 PM.
Models still struggling with the pattern this weekend into next
week but with minimal impacts either way. The ECMWF is still
deeper with the weekend trough and keeps heights 20-30dm lower
through Tuesday. Then not too much different Wed/Thu. The GFS has
trended a little towards the cooler ECMWF solution so went ahead
and trimmed temps back a couple degrees next week, but still near
normal. Most areas will notice a definite cooling trend Sunday
with gradients trending strongly onshore by then and likely a
return of the marine layer if it hasn't returned already. Overall
pretty benign pattern with no monsoon convection expected and
temps not straying too far from average.
&&
.AVIATION...
Will be out soon.
&&
.MARINE...29/807 PM.
For the southern two outer waters zones (PZZ673/PZZ676), have
extended the SCA through Thursday night, and good chance that
SCA may have to extended through Sunday. Across the northern
outer waters zone (PZZ670), conds should remain below SCA levels
thru Thu morning, with SCA conds likely Thu afternoon or evening
thru Sun.
Across the inner waters north of Pt Sal, expect conds to remain
below SCA levels thru Thu morning. There is a 40% chance of SCA
conds during the afternoon and evening hours Thu and Fri, then SCA
conds are likely Sat.
For the inner waters south of Pt Conception, SCA conds are expected
across western portions of the SBA channel during the afternoon
and evening hours thru Fri, with a 20-30% chance that SCA conds
will push into eastern sections. Across the southern inner waters,
SCA conds are not expected thru Sun.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 4 PM this afternoon to 6 AM PDT
Friday for zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Friday for zones 645-650. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Sunday for zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Sunday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
No significant hazards expected.
&&
PUBLIC...Rorke/MW
AVIATION...Gomberg
MARINE...Gomberg
SYNOPSIS...STu
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:45 AM PDT | Small Craft Advisory | LOX | 48 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.